Thunderstorm Wind, Wicomico
- When
- July 2, 4:15 AM EST
- Where
- Wicomico County, Sharptown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.530, -75.720
Trees were downed near Sharptown.
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 2, 2:34 AM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
334 AM EDT MON JUL 2 2012
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH EARLY
NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE NORTHWEST FLOW
PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC WILL BRING
THE POSSIBILITY OF LATE AFTERNOON AND EVENING THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
COMPLEX OF SHRAS AND THUNDERSTORMS CONTINUES TO MOVE SE ACROSS THE
AREA THIS MORNING. AS PREVIOUS SHIFT NOTED CONVECTIVE PARAMETERS
ARE STRONGEST TO OUR SW INTO THE CENTRAL NC FOOTHILLS...WHICH HV
KEPT STORMS SUB-SVR THUS FAR THIS MORNING. HAVE ADJUSTED POPS FOR
THE BALANCE OF THE OVERNIGHT TO ACCOUNT FOR THIS ACTIVITY...SHUNTING
MAJORITY OF ACTIVITY ALONG/SE OF KDAN JUST SOUTH OF OUR
SOUTHWESTERN ZONES, WITH FIRST BATCH OF SHRAS/TSRAS OVER NORTHERN
NECK PUSHING TOWARDS EASTERN SHORE THROUGH 10Z OR SO.
OTHERWISE, HGTS/THICKNESSES FALL OFF SLIGHTLY TODAY AS UPPER
RIDGE CONTINUES TO GET SHUNTED TO THE SOUTH AHEAD OF LINGERING
TROUGHING ACROSS THE NE CONUS. THIS SHOULD RESULT IN HIGH
TEMPERATURES SLIGHTLY COOLER THAN THE LAST FEW DAYS. LOOK FOR HIGH
TEMPERATURES GENERALLY IN THE LOW TO MID 90S ACROSS THE AREA (SOME
UPR 80S IMMEDIATE COASTAL ZONES W/DEVELOPING AFTN SEABREEZE).
CHC FOR SCT AFTN CONVECTION RETURNS THIS AFTN INTO THIS EVENING.
MLCAPE VALUES IN THE 1500-2500 J/KG RANGE, DEEP LYR SHEAR VALUES ON
THE ORDER OF 30-40 KT AND WEAK FRONTAL BOUNDARY DROPPING SOUTH
THROUGH THE REGION SHOULD ALLOW FOR SCT AFTN TSTMS TO
RE-IGNITE...WITH THE LEE TROUGH TO THE WEST FURTHER AIDING
DEVELOPMENT. ORIENTATION AND TIMING TO POPS SIMILAR TO THOSE OF
YESTERDAY, WITH MAJORITY OF ACTIVITY EXPECTED OVER SOUTHERN TIER OF
CWA, MAINLY AFTER 2-4 PM (18-20Z) THIS AFTN. AFOREMENTIONED
SOUTHERN TIER OF THE AREA REMAINS IN D1 SLIGHT RISK, WITH DAMAGING
WIND GUSTS THE PRIMARY HAZARD.
WEAK BOUNDARY WILL SLIDE BACK NORTH AS A WARM FRONT LATE TONIGHT.
LOWERED POP BUT CONTINUED SLIGHT CHC INTO THE EARLY MORNING HRS
FOR LINGERING CONVECTION. OTHERWISE ANOTHER PARTLY CLOUDY AND
MUGGY NIGHT WITH LOWS GENERALLY IN THE L-M 70S.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
THE SE UPPER RIDGE SLIDES TO THE WEST AND REBUILDS OVER THE
PLAINS AS UPPER TROUGH QUICKLY DROPS THROUGH THE NORTHEAST/MID-
ATLANTIC FOR MIDWEEK. HEIGHTS AND THICKNESS VALUES FALL OFF
ACCORDINGLY THROUGH THE PERIOD AND TEMPERATURES, WHILE STILL ON
THE WARM SIDE OF SEASONAL AVERAGES, WILL BE NONETHELESS A BIT
COOLER THAN THE PAST SEVERAL DAYS. LOOK FOR MAXIMA TO RANGE FROM
THE LOW 90S NE...TO MID-UPPER 90S SW THROUGH THE PERIOD. ISO-SCT
LATE AFTERNOON AND EVENING CONVECTION REMAINS IN THE FORECAST
THROUGH MIDWEEK THOUGH THE WIND FIELD WEAKENS TUESDAY AND
WEDNESDAY. AS A RESULT, CONVECTION SHOULD LARGELY BE DRIVEN BY
PROGRESS OF S/W TROUGHS AND MCS ACTIVITY DIVING SE IN NW FLOW
ALOFT. HAVE ORIENTED POPS IN CLIMO FAVORED LATE AFTN/EVE TIME
PERIODS FOR NOW, BUT AS WE'VE SEEN THE PAST FEW DAYS, PCPN TIMING
WILL BE DEPENDENT GREATLY ON PROGRESS OF THESE FEATURES ARRIVING FROM
UPSTREAM. EARLY MORNING LOW TEMPERATURES SHOULD BE IN THE 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A TYPICAL SUMMERTIME PATTERN CONTINUES FOR THE REGION LATE THIS
WEEK INTO NEXT WEEKEND. A BAGGY UPPER TROUGH WILL RESIDE OVER THE
REGION EARLY IN THE PERIOD, THEN SLOWLY BEGINS TO WEAKEN FRIDAY. MODEL
GUIDANCE HINTING THAT AN UPPER RIDGE WILL SURGE EASTWARD FROM THE
OHIO VALLEY NEXT WEEKEND...POTENTIALLY BRINGING A RETURN TO TRIPLE
DIGIT TEMPERATURES BY NEXT WEEKEND. SUBSIDENCE ALOFT ASSOCIATED
WITH THE BUILDING RIDGE MAY LIMIT CONVECTIVE COVERAGE FRIDAY
THROUGH SUNDAY...SO WILL DOWNPLAY TSTM CHANCES THEN. MAX TEMPS
WILL REMAIN IN THE LOW/MID 90S THRU THE PERIOD...BUT COULD
RISE INTO THE UPPER 90S TO NR 100 SATURDAY AND SUNDAY. OVERNIGHT
LOWS SHOULD GENERALLY RANGE BETWEEN 70-75 DEGREES.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD INTO THE AREA FROM
THE EAST THROUGH EARLY MORNING AS A COLD FRONT DROPS DOWN FROM THE
NORTH. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...STRONG WINDS AND LOW CEILINGS. THE SFC FRONT IS LOCATED FROM
OTHERWISE...EXPECT SWLY SFC WINDS 5 TO 15 KTS EARLY THIS MORNING. AS
THE COLD FRONT PUSHES THROUGH THE AREA LATER THIS MORNING...SFC
WINDS WILL BACK TO A MORE NWLY DIRECTION WITH WINDS GENERALLY LESS
THAN 15 KTS. CONVECTION SHOULD PUSH OFF TO THE EAST BY LATE MORNING
LEAVING SCT/BKN HIGH CLOUDS AOA 25K FT AGL.
RESIDUAL MOISTURE AND LEE SIDE TROUGHING WILL ALLOW FOR YET ANOTHER
CHANCE OF AFTERNOON CONVECTION TODAY. HOWEVER...UNCERTAINTY EXISTS
DUE TO POSSIBLE BOUNDARIES LEFT OVER FROM MORNING CONVECTION AND
TIMING SO WILL LEAVE OUT OF TAFS ATTM BUT WILL NEED TO PUT IN LATER
ONCE MODELS AND OBSERVATIONS HAVE A BETTER HOLD ON CONVECTION.
AGAIN...STRONG WINDS...REDUCED VISIBILITY IN HEAVY RAINFALL AND LOW
CEILINGS WILL BE THE MAIN IMPACTS.
OUTLOOK...HIGH PRESSURE TO PERSIST THROUGH THE HOLIDAY WEEK WITH
WINDS GENERALLY LESS THAN 15 KTS. AFTERNOON/EVENING CONVECTION WILL
ALSO BE POSSIBLE DUE TO HOT/HUMID AIRMASS AND PROXIMITY OF STALLED
BOUNDARY.
&&
.MARINE...
TIGHTENING SFC GRADIENT...DUE TO AN APPROACHING COLD FRONT...OVER
THE WATER HAS PRODUCED A SOUTH TO SOUTHWEST SURGE WITH GUST OF 20
KTS WITH WAVES AROUND 2 FT IN THE BAY AND 2 TO 3 FT ACROSS THE
COASTAL WATERS. FRONT WILL BE FROM THE POTOMAC RIVER TO THE NORTHERN
EASTERN SHORE BY 2AM AND JAMES RIVER TO LOWER EASTERN SHORE LINE BY
8 AM. AS THE FRONT PASSES...WIND SPEEDS WILL DECREASE AND BACK TO
THE NORTH. WILL CONTINUE TO MONITOR FUTURE OBS...BUT AM NOT
EXPECTING SCA CRITERIA ATTM.
THEREAFTER...HIGH PRESSURE WILL PERSIST THROUGH MUCH OF THE HOLIDAY
WEEK. THIS WILL RESULT IN MOSTLY BENIGN BOATING CONDITIONS WITH
LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1 TO 2 FT ON THE
CHES BAY. THE EXCEPTION WILL BE THE POSSIBILITY OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS DUE TO THE CLOSE PROXIMITY OF A
STALLED FRONT.
&&
.CLIMATE...
RECORD HIGHS
MON 7/2
RIC 100/1953
ORF 100/1901
SBY 99/1913
ECG 97/1953
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...AJZ/JDM
AVIATION...SAM
MARINE...SAM
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 424 AM EDT MON JUL 2 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-030830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 424 AM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-030830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 424 AM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
157 AM EDT MON JUL 2 2012
VAZ048-049-061>064-069-020630-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-
LOUISA VA-POWHATAN VA-
157 AM EDT MON JUL 2 2012
...STRONG THUNDERSTORMS WILL AFFECT FLUVANNA...GOOCHLAND...LOUISA...
NORTHEASTERN CUMBERLAND...NORTHERN POWHATAN...NORTHWESTERN HANOVER
AND WESTERN CAROLINE COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAROLINE...
CUMBERLAND...FLUVANNA...GOOCHLAND...HANOVER...LOUISA AND POWHATAN
COUNTIES AT 152 AM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 15 MPH.
* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* THESE STORMS WILL BE NEAR WARES CROSSROADS...LOUISA...MINERAL...
CUCKOO...APPLE GROVE...ORCHID...GUM SPRING...SANDY HOOK...AND
GOOCHLAND.
LAT...LON 3814 7821 3816 7809 3812 7788 3810 7783
3802 7772 3800 7765 3795 7761 3795 7758
3761 7767 3763 7783 3769 7791 3768 7795
3764 7794 3767 7825 3770 7829 3775 7846
3781 7849
DEROSASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
228 AM EDT MON JUL 2 2012
VAZ049-063-064-072-020700-
CAROLINE VA-HANOVER VA-KING WILLIAM VA-LOUISA VA-
228 AM EDT MON JUL 2 2012
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...LOUISA...NORTHERN
HANOVER AND NORTHWESTERN KING WILLIAM COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAROLINE...
HANOVER...KING WILLIAM AND LOUISA COUNTIES AT 223 AM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 20 MPH.
* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* THESE STORMS WILL BE NEAR WARES CROSSROADS...BEAVERDAM...
MABELTON...MONTPELIER...COATESVILLE...HEWLETT...CHILESBURG...
RUTHER GLEN...NOEL...AND OLIVER.
LAT...LON 3814 7821 3816 7809 3810 7783 3802 7772
3800 7764 3825 7738 3826 7734 3823 7728
3825 7724 3824 7722 3819 7725 3821 7722
3817 7718 3773 7720 3772 7778 3776 7786
3783 7790 3804 7828
DEROSASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
254 AM EDT MON JUL 2 2012
VAZ063-064-072>074-020730-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-
254 AM EDT MON JUL 2 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CENTRAL
HANOVER...NORTHWESTERN KING AND QUEEN...NORTHWESTERN KING WILLIAM AND
WESTERN ESSEX COUNTIES...
AT 250 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STONES CORNER TO DAWN...MOVING EAST AT 35 MPH.
* WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
* THESE STORMS WILL BE NEAR SPARTA...NEWTOWN...LORETTO...AND
REXBURG.
LAT...LON 3825 7723 3823 7722 3822 7724 3819 7724
3821 7722 3817 7717 3816 7709 3787 7693
3777 7754 3805 7759 3825 7738 3826 7734
3825 7729 3823 7728 3826 7726
DEROSASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 AM EDT MON JUL 2 2012
VAZ064-073>076-020745-
CAROLINE VA-ESSEX VA-KING AND QUEEN VA-RICHMOND VA-WESTMORELAND VA-
323 AM EDT MON JUL 2 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN CAROLINE...NORTHERN
ESSEX...NORTHERN RICHMOND...NORTHWESTERN KING AND QUEEN AND
WESTMORELAND COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAROLINE...
ESSEX...KING AND QUEEN...RICHMOND AND WESTMORELAND COUNTIES AT 317 AM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH.
* WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* THESE STORMS WILL BE NEAR LORETTO...CHAMPLAIN...REXBURG...
NEWLAND...LEEDSTOWN...OAK GROVE...POTOMAC HILLS...FONESWOOD...
NEWLAND...CURRIOMAN LANDING...MOUNT HOLLY...AND KREMLIN.
LAT...LON 3826 7695 3822 7695 3817 7684 3816 7660
3811 7659 3808 7653 3805 7651 3800 7662
3796 7662 3786 7704 3818 7719 3816 7707
3826 7705 3827 7703 3828 7698
DEROSASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
414 AM EDT MON JUL 2 2012
MDZ021>023-020915-
DORCHESTER MD-SOMERSET MD-WICOMICO MD-
414 AM EDT MON JUL 2 2012
...STRONG THUNDERSTORMS MOVING INTO LOWER EASTERN SHORE...
AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 17 MILES WEST OF CAMBRIDGE TO 38 MILES
SOUTHWEST OF CAMBRIDGE...OR FROM 9 MILES NORTH OF COVE POINT TO 11
MILES NORTHEAST OF CALLAO...MOVING NORTHEAST AT 45 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
CAMBRIDGE AROUND 435 AM EDT...
SECRETARY AROUND 445 AM EDT...
HURLOCK AROUND 450 AM EDT...
VIENNA AROUND 455 AM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3854 7578 3826 7577 3822 7590 3826 7594
3822 7595 3832 7603 3817 7601 3813 7609
3820 7610 3822 7604 3825 7611 3822 7615
3832 7627 3849 7635 3853 7625 3858 7632
3864 7624 3858 7603 3869 7590
MMONTESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 AM EDT MON JUL 2 2012
MDZ021>023-020915-
DORCHESTER MD-SOMERSET MD-WICOMICO MD-
439 AM EDT MON JUL 2 2012
...STRONG THUNDERSTORM MOVING ACROSS DORCHESTER COUNTY...
AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES SOUTHWEST OF VIENNA...OR NEAR
HONGA...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
ANDREWS AT 445 AM EDT...WINGATE AT 450 AM EDT...ELLIOTT AT 455 AM
EDT...TYASKIN...BIVALVE AT 505 AM EDT...AND WETIPQUIN AT 510 AM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3854 7579 3822 7585 3822 7589 3822 7585
3816 7586 3818 7596 3821 7589 3826 7593
3819 7599 3822 7596 3832 7603 3828 7602
3822 7602 3819 7603 3824 7609 3822 7615
3832 7627 3843 7630
MMONTEThe Dover AFB radar (KDOX), 41 km away, was scanning. The volume nearest the first event began at 09:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed near Sharptown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397272.